Now showing items 21-40 of 372

    • Geometry of nonlinear connections 

      Parker, Phillip E.; Del Riego, L. (Elsevier Science B.V., Amsterdam, 2004-08-28)
      We show that locally diffeomorphic exponential maps can be defined for any second-order differential equation, and give a (possibly nonlinear) covariant derivative for any (possibly nonlinear) connection. We introduce ...
    • The use of the variogram in construction of stationary time series models 

      Ma, Chunsheng (Applied Probability Trust, 2004-12)
      This paper studies a class of stationary covariance models, in both the discrete- and the continuous-time domains, which possess a simple functional form γ(τ + τ0) + γ(τ - τ0) - 2γ(τ), where τ0 is a fixed lag and γ(τ) is ...
    • Schwarz-Christoffel mapping of multiply connected domains 

      DeLillo, Thomas K.; Elcrat, Alan R.; Pfaltzgraff, J. A. (Springer Verlag, 2004-12-01)
      A Schwarz-Christoffel mapping formula is established for polygonal domains of finite connectivity m _> 2 thereby extending the results of Christoffel (1867) and Schwarz (1869) for m = 1 and Komatu (1945), m = 2. A ...
    • Equilibrium configurations for a floating drop 

      Elcrat, Alan R.; Neel, Robert; Siegel, David (Birkhäuser-Verlag, Basel, 2004-12-01)
      If a drop of fluid of density ρ1 rests on the surface of a fluid of density ρ2 below a fluid of density ρ0, ρ0 < ρ1 < ρ2, the surface of the drop is made up of a sessile drop and an inverted sessile drop which match an ...
    • Conjugate loci of pseudo-Riemannian 2-step nilpotent Lie groups with nondegenerate center 

      Jang, Changrim; Parker, Phillip E. (Springer, 2005)
      We determine the complete conjugate locus along all geodesics parallel or perpendicular to the center (Theorem 2.3). When the center is one-dimensional we obtain formulas in all cases (Theorem 2.5), and when a certain ...
    • Inferences under a stochastic ordering constraint: The k-sample case 

      El Barmi, Hammou; Mukerjee, Hari (American Statistical Association, 2005-03)
      If X1 and X2 are random variables with distribution functions F1 and F2, then X1 is said to be stochastically larger than X2 if F1 ≤ F2. Statistical inferences under stochastic ordering for the two-sample case has a long ...
    • The size of the divergence points for rational maps 

      Kaufmann, Jacie L.; Ingle, William Nathan; Wolf, Christian (Wichita State University. Graduate School., 2005-04-22)
    • Generalized physical and SRB measures for hyperbolic surface diffeomorphisms 

      Balakrishnan, R.D.; Wolf, Christian (2005-04-22)
    • On the non-starlikeness of solutions to the starlike interior wake problem 

      Acker, Andrew (American Mathematical Society, 2005-07-18)
      We study examples of the starlike interior “wake problem” for which no starlike solution exists relative to the natural star center of the problem. These examples show that the main result of D.E. Tepper in “A mathematical ...
    • Stability of inviscid vortices behind a circular cylinder 

      Elcrat, Alan R.; Fornberg, Bengt; Miller, Kenneth G. (American Physical Society, 2005-11-21)
      In a previous work (JFM 409(2000), 13-27 famillies of vortex patches in equilibrium with flow past a circular cylinder which is uniform at infinity were found using iterations for a nonlinear Poisson equation. These included ...
    • Conjectures in inverse boundary value problems for quasilinear elliptic equations 

      Sun, Ziqi (Department of Mathematics of the Universidad de la Frontera Temuco-Chile and the Department of Mathematics of the Universidade Federal de Pernambuco, Recife-Brazil, 2005-12)
      Inverse boundary value problems originated in early 80’s, from the contribution of A.P. Calderon on the inverse conductivity problem [C], in which one attempts to recover the electrical conductivity of a body by means ...
    • Increased stability of solutions to the Helmholtz equation 

      Aralumallige, Deepak (2005-12)
      Study of the Cauchy problem for Helmholtz equation is stimulated by the inverse scattering theory and more generally by remote sensing. This thesis explains the increased stability of the Cauchy problem for Helmholtz ...
    • The Carleman formula for the Hemholtz equation on the plane 

      Arbuzov, E. V.; Bukhgeym, Alexander L. (Springer Science+Business Media, Inc., 2006)
      We consider the Cauchy problem for the Helmholtz equation in an arbitrary bounded planar domain with Cauchy data only on part of the boundary of the domain. We derive a Carleman-type formula for a solution to this problem ...
    • Restricted estimation of the cumulative incidence functions corresponding to competing risks 

      El Barmi, Hammou; Mukerjee, Hari (Institute of Mathematical Statistics, 2006)
      In the competing risks problem, an important role is played by the cumulative incidence function (CIF), whose value at time t is the probability of failure by time t from a particular type of failure in the presence of ...
    • On determining sets for holomorphic automorphisms 

      Fridman, Buma L.; Kim, Kang-Tae; Krantz, Steven G.; Ma, Daowei (Rocky Mountain Mathematics Consortium, 2006-01-14)
      We study sets K in the closure of a domain D Cn such that, if an automorphism ' of D fixes each point of K, then ' is the identity mapping. A separate result is proved for the case that K lies entirely in the boundary of D.
    • Behavior of some CMC capillary surfaces at convex corners 

      Crenshaw, Julie N.; Lancaster, Kirk E. (Pacific Journal of Mathematics at the University of California, 2006-04)
      We construct examples of nonparametric surfaces z = h(x, y) of zero mean curvature which satisfy contact angle boundary conditions in a cylinder in R3 over a convex domain with corners. When the contact angles for ...
    • Increased stability of solutions to the Helmholtz equation 

      Aralumallige, Deepak (Wichita State University. Graduate School., 2006-04-28)
    • Convex configurations for solutions to semilinear elliptic problems in convex rings 

      Acker, Andrew; Poghosyan, Mikayel; Shahgholian, Henrik (Taylor & Francis Group, LLC, 2006-05)
      For a given convex ring and an L 1 function f:Ω × → + we show, under suitable assumptions on f, that there exists a solution (in the weak sense) to with {x Ω: u(x) > s} Ω1 convex, for all s (0, M).
    • Crack detection in a three dimensional body 

      Redpath, Steven F. (2006-05)
      We propose a method of analyzing a crack in a three dimensional body. We treat the problem as an inverse problem and apply Green’s Theorem, Trace Theorem, and the Fredholm Alternative. We model the problem using Helmholtz ...
    • Theoretical results in inverse problems for size, solvability, and uniqueness in the p-n junction and doping profile of semiconductors 

      Myers, Joseph Kenneth (2006-05)
      We present an overview of mathematical models for electrons and holes in semiconductors. We use these to pose some inverse problems for determining the doping profile of a semiconductor. We establish the solvability of ...